MAUDE Adverse Event Report: COOK ENDOSCOPY SOEHENDRA STENT RETRIEVER; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK ENDOSCOPY SOEHENDRA STENT RETRIEVER; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G21937
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 03/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical product: olympus visiglide wire guide; unknown model.Investigation evaluation: our evaluation of the product said to be involved confirmed the report.A visual examination of the returned device shows the solder joint adhering the metal tip to the irrotational cable appears to be intact.However, the metal tip has broken.One piece remains soldered to the tip of the device, and one piece separated and was not provided with the return.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use indicates the following: "once stent is securely connected to retriever, open elevator of endoscope and slowly pull stent and stent retriever out of channel making sure wire guide is left in place." pulling too quickly on the stent with the stent retriever may damage the stent retriever.Prior to distribution, all soehendra stent retrievers are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook soehendra stent retriever.Suddenly, the tip of the retriever got lost [detached].

Brand Name
SOEHENDRA STENT RETRIEVER
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7383406
Report Number1037905-2018-00125
Device Sequence Number11081170
Product Code FGE
UDI-Device Identifier00827002219373
UDI-Public(01)00827002219373(17)201227(10)W4012751
Combination Product (Y/N)N
PMA/510(K) Number
K161203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21937
Device Catalogue NumberSSR-7
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/02/2018
Device Age2 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2018
Initial Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1